endopractice.dotx - 545 A client is brought to the emergency department in an unresponsive state and a diagnosis of hyper-osmolar hyperglycemic syndrome

endopractice.dotx - 545 A client is brought to the...

This preview shows page 1 - 2 out of 5 pages.

545. A client is brought to the emergency department in an unresponsive state, and a diagnosis of hyper-osmolar hyperglycemic syndrome is made. The nurse would immediately prepare to initiate which anticipated health care provider’s prescription? 1. Endotracheal intubation 2. 100 units of NPH insulin 3. Intravenous infusion of normal saline 4. Intravenous infusion of sodium bicarbonate 546. An external insulin pump is prescribed for a client with diabetes mellitus. When the client asks the nurse about the functioning of the pump, the nurse bases the response on which information about the pump? 1. It is timed to release programmed doses of either short-duration or NPH insulin into the blood-stream at specific intervals. 2. It continuously infuses small amounts of NPH insulin into the bloodstream while regularly monitoring blood glucose levels. 3. It is surgically attached to the pancreas and infuses regular insulin into the pancreas. This releases insulin into the bloodstream. 4. It administers a small continuous dose of short-duration insulin subcutaneously. The client can self-administer an additional bolus dose from the pump before each meal 547. A client with a diagnosis of diabetic ketoacidosis (DKA) is being treated in the emergency depart-ment. Which findings support this diagnosis?Select all that apply. 1. Increase in pH 2. Comatose state 3. Deep, rapid breathing 4. Decreased urine output 5. Elevated blood glucose level 548. The nurse teaches a client with diabetes mellitus about differentiating between hypoglycemia and ketoacidosis. The client demonstrates an under-standing of the teaching by stating that a form of glucose should be taken if which symptom or symptoms develop? Select all that apply. 1. Polyuria 2. Shakiness 3. Palpitations 4. Blurred vision 5. Lightheadedness 6. Fruity breath odor 549. A client with diabetes mellitus demonstrates acute anxiety when admitted to the hospital for the treatment of hyperglycemia. What is the appropriate intervention to decrease the client’s anxiety? 1. Administer a sedative. 2. Convey empathy, trust, and respect toward the client. 3. Ignore the signs and symptoms of anxiety, antic-ipating that they will soon disappear.
Image of page 1
Image of page 2

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture